North Carolina, 2011Strong Wind in North Carolina, April 16, 2011
April 16, 2011 · NWS ILM · 3 events in 1 county or zone
A strong pressure gradient ahead of a powerful cold front produced non-convective damaging wind gusts.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong pressure gradient ahead of a powerful cold front produced non-convective damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Apr 16, 12:33 PM EST, 47 minutes earlier.
Area forecast discussion, Apr 16, 12:33 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
133 PM EDT SAT APR 16 2011
.SYNOPSIS...
BLUSTERY SOUTH WINDS WILL PRECEDE A STRONG COLD FRONT APPROACHING
FROM THE WEST TODAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS POSSIBLE. THE COLD
FRONT WILL MOVE OFFSHORE TONIGHT. HIGH PRESSURE WILL SETTLE OVER
THE REGION SUNDAY...SHIFTING OFFSHORE MONDAY AND MOVING OFF TO THE
NORTHEAST THROUGH WEDNESDAY. A COLD FRONT WILL APPROACH FROM THE
NORTHWEST THURSDAY PRODUCING UNSETTLED WEATHER LATE IN THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM SATURDAY...FORECAST HAS BEEN UPDATED FOR TORNADO
WATCH. REST OF ONGOING FORECAST LOOKS ON TRACK FOR THE REMAINDER OF
THE AFTERNOON. PREVIOUS DISCUSSION STILL APPLIES AND FOLLOWS BELOW:
ALL EYES ON THE APPROACHING COLD FRONT AND ATTENDANT LIKELIHOOD OF
STRONG TO SEVERE WEATHER. ANALYSIS OF MORNING SOUNDINGS SHOW NO
CHANGE FROM EARLIER THINKING REGARDING TIME AND NATURE OF EVENT AS
DETAILED IN THE PREVIOUS DISCUSSION BELOW. ALTHOUGH SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AT ANY TIME TODAY...THE LEADING EDGE OF
THE SQUALL LINE AND ASSOCIATED STRONGEST STORMS ARE NOT EXPECTED TO
ENTER THE WESTERN FRINGES OF THE FORECAST AREA UNTIL AROUND 2 PM.
HOWEVER...LATER THIS MORNING...IT IS POSSIBLE THAT INDIVIDUAL STRONG
TO SEVERE STORMS MAY FORM WELL AHEAD OF THE SQUALL LINE. PREVIOUS
DISCUSSION FOLLOWS:
SUBSTANTIAL UPPER LOW BARRELING ACROSS THE MIDDLE MISSISSIPPI
VALLEY DOMINATING IMAGERY EARLY THIS MORNING. AHEAD OF THIS
FEATURE A FRACTURED LINE OF STRONG TSTMS EXTENDED FROM THE
MOUNTAINS OF NORTH CAROLINA TO THE WESTERN PANHANDLE OF FLORIDA.
STAGE APPEARS TO BE SET FOR POTENTIALLY DANGEROUS WEATHER THIS
AFTERNOON AND EVENING...WITH OUR FORECAST AREA UNDER A MODERATE
RISK. ANY LOCATION IS TARGETED BY A 30 PERCENT CHANCE OF WIND
DAMAGE AND A 15 PERCENT CHANCE OF TORNADIC ACTIVITY PER THE LATEST
SPC STATISTICAL OUTPUT OF THE GRAPHICAL DAY 1 CONVECTIVE OUTLOOK.
COINCIDENT WITH MOUNTING AFTERNOON CAPE VALUES IN EXCESS OF 2000
J/KG...POTENTIALLY DANGEROUS AND STRONG LOW-LEVEL SHEAR WILL
INTERACT WITH UPDRAFTS TO INTRODUCE A SUPER-CELL CHARACTER TO
STORMS AS BOTH 1/3 KM HELICITY FIELDS ARE SUPPORTIVE OF ROTATION
AMID STRONG ENVIRONMENTAL WIND AND LARGE HODOGRAPH PROFILES. THE
60 DEGREE DEWPOINT ISOTHERM WILL LIFT NORTHWARD ACROSS THE AREA
SUPPLYING ADEQUATE FUEL...WITH OUR AREA BENEATH AN EXIT REGION OF
A STRONG JET LATER TODAY. ALSO AS THE BOUNDARY LAYER BECOMES
UNSTABLE THIS AFTERNOON...A LOW LEVEL JET STRENGTHENS IN GOOD
TIMING WITH UNFOLDING PEAK DIURNAL HEATING.
HAM ACTIVATION WILL LIKELY BE NEEDED TODAY AND AN SPS WILL ADDRESS
TODAYS HAZARDOUS WEATHER SINCE CONFIDENCE REMAINS HIGH THAT A
CONVECTIVE WATCH BOX WILL BE ISSUED BY THIS AFTERNOON FOR OUR
COUNTY WARNING AREA...AND THAT SOME DAMAGE APPEARS LIKELY.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...HIGH PRESSURE WILL SETTLE ACROSS THE SOUTHEAST
ON SUNDAY BEFORE MOVING OFF SHORE SUN NIGHT INTO MONDAY. WINDS MAY
START OUT NW OR WEST BUT WILL BE LIGHT AND VARIABLE BY AFTERNOON.
A BIT TRICKY WITH THE TEMPS AS PLENTY OF SUNSHINE A WESTERLY
COMPONENT TO WIND FLOW SHOULD HELP TO PRODUCE WARMER TEMPS BUT AS
HIGH SHIFTS EAST AND WINDS LIGHTEN...A DECENT SEA BREEZE SHOULD
DEVELOP. DEPENDING ON HOW QUICKLY THE SEA BREEZE DEVELOPS AND
PUSHES INLAND WILL INFLUENCE THE MAX TEMPS FOR THE DAY. OVERALL
EXPECT DRY AND SUNNY WEATHER WITH TEMPS BETWEEN 70 AND 75 MOST
PLACES BUT COOLER ALONG THE COAST. DEWPOINT TEMPS SUN AFTN WILL
DROP INTO THE 30S
AS HIGH SHIFTS OVERHEAD LATE SUN AND OFF SHORE BY MON...A WEAK
RETURN FLOW WILL SET UP. EXPECT WINDS TO COME AROUND TO THE SOUTH
BUT REMAIN LIGHT THROUGH THE REMAINDER OF THE PERIOD. PCP WATER
VALUES LESS THAN A HALF INCH ON SUN WILL REBOUND SLIGHTLY UP TO
AROUND .75 INCHES BUT STILL EXPECTING PLENTY OF SUNSHINE FOR
MONDAY. TEMPS SHOULD REACH TOWARD THE UPPER END OF THE 70S.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM SATURDAY...HIGH PRESSURE WILL CONTINUE TO MOVE FARTHER
OFF SHORE TUES THROUGH WED WITH INCREASING SOUTHERLY RETURN FLOW.
MID TO UPPER RIDGE BUILDS UP THE EAST COAST THROUGH MID WEEK BUT
EVENTUALLY SHIFTS OFF SHORE AS SHORTWAVE MOVES ACROSS THE GREAT
LAKES PUSHING A COLD FRONT INTO AREA THURS. GFS SHOWING A WAVE OF
LOW PRESSURE DEVELOPING ALONG FRONTAL BOUNDARY AND WINDS ABOVE THE
SURFACE REMAINING WEST TO SOUTHWEST...POSSIBLY KEEPING WEATHER
UNSETTLED FOR THE END OF THE WORK WEEK. INCLUDED LOW END POPS AS
EARLY AS WED AS DEEPER LAYER MOISTURE INCREASES BUT EXPECT MOST
PCP ASSOCIATED WITH COLD FRONT THURS/FRI. OVERALL EXPECT SUNSHINE
AND WARM TEMPS THROUGH MID WEEK WITH INCREASING CHC OF PCP THURS
AND FRI ASSOCIATED WITH COLD FRONT.
H5 HEIGHTS PEAK TUES AND WED AS RIDGE AXIS ALIGNS ITSELF UP THE
SOUTHEAST COAST. EXPECT TEMPS TO WARM INTO THE 80S TUES AND WED
AND LEFT 80S FOR THURS BUT DEPENDING ON HOW QUICKLY RIDGE BREAKS
DOWN ALLOWING COLD FRONT TO MOVE INTO AREA...TEMPS COULD TREND
COOLER FOR THURS.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...MODERATE CONFIDENCE FORECAST THROUGH TONIGHT DUE TO
CONVECTION AND IFR POTENTIAL.
RAPIDLY EVOLVING SITUATION ONGOING SO WILL FOCUS ON NEXT 6 HOURS FOR
THIS DISCUSSION. LOW LEVEL WINDS OF 50 KTS AT 2 KFT NOW SHOWING UP
ON VWP IS MIXING DOWN TO THE SURFACE AND MANY SITES REPORTING 30 TO
35 KT GUSTS FROM THE SOUTH. THIS MIXING WILL PREVENT ANY LLWS...BUT
WILL MENTION INCREASINGLY STRONG LOW LEVEL WINDS...UP TO 60 KTS BY
THIS EVENING AT 2 KFT. SURFACE WINDS WILL CONTINUE TO GUST ABOVE 30
KTS...GUSTING TO 40 KTS OR MORE IN ANY CONVECTION. COLD FRONT WILL
COME THROUGH TONIGHT VEERING WINDS TO THE W AND THEN N DURING THE
OVERNIGHT...AND DECREASING TO LESS THAN 10 KTS.
OF EQUAL CONCERN IS CONVECTION DEVELOPING ACROSS THE REGION.
DISCRETE THUNDERSTORMS ARE BEGINNING TO FIRE THANKS TO A VERY
UNSTABLE AIRMASS ACROSS THE CWA...AND ALL TERMINALS ARE LIKELY TO
EXPERIENCE SHOWERS AND THUNDERSTORMS AHEAD OF THE MAIN SQUALL LINE.
HAVE USED TEMPO GROUPS TO EXPRESS THIS SINCE TIMING OF DISCRETE
CELLS IS NEARLY IMPOSSIBLE. STRONGLY FORCED SQUALL LINE JUST AHEAD
OF THE COLD FRONT WILL THEN WORK THROUGH THE AREA. GUIDANCE IN GOOD
AGREEMENT ON TIMING AND EXPECT FLO TO GET THE SQUALL LINE BY
20Z...MOVING EAST TO THE COAST BY 00Z. HAVE USED A SHORT DURATION
TEMPO GROUP TO EXPRESS UNCERTAINTY IN THE SQUALL LINE...AND WILL AMD
AS THE LINE EXITS EACH SUBSEQUENT TERMINAL.
BEHIND THE SQUALL LINE THE COLUMN WILL RAPIDLY DRY AS THE COLD FRONT
APPROACHES...AND MOVES THROUGH THE AREA. VFR IS EXPECTED OVERNIGHT
AND SUNDAY.
EXTENDED OUTLOOK...VFR THROUGH TUESDAY. LOW CONFIDENCE IN FOG
WEDNESDAY MORNING. CHANCE OF SHOWERS THURSDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 8 AM SATURDAY...SEAS JUST A BIT ON THE LOW SIDE OF THE
FORECAST BUT WILL CONTINUE TO BUILD TODAY TO ADVISORY LEVELS. NO
CHANGES TO CURRENT THINKING. GREATEST HAZARD TODAY MAY ACTUALLY BE
STRONG TO SEVERE THUNDERSTORMS AS THEY MOVE ACROSS THE WATERS THIS
AFTERNOON AND EVENING. PREVIOUS DISCUSSION FOLLOWS:
ADVISORY FLAGS ARE POSTED FOR STRONG SOUTH WINDS TODAY AHEAD OF A
POWERFUL STORM SYSTEM. WHILE WE MAY SEE GALE GUSTS AND STRONG
CONVECTIVE GUSTS...THE MAJORITY OF THE SUSTAINED WINDS WILL REMAIN
IN THE "STRONG SMALL CRAFT ADVISORY" CATEGORY. SEAS WILL PEAK AT
7-10 FEET THIS EVENING JUST AHEAD OF A PRE- FRONTAL SQUALL LINE
EXPECTED TO SWEEP ACROSS THE 0-20NM WATERS IN THE EARLY TO MIDDLE
EVENING. MARINERS ARE DISCOURAGED FROM VENTURING OUT SINCE SPECIAL
MARINE WARNINGS ARE LIKELY BY LATE AFTERNOON INTO EARLY EVENING AS
A STRONG TO SEVERE SQUALLY LINE OF TSTMS RAKE THE WATERS. THIS
WILL LIKELY GENERATE VERY STRONG WINDS AND LOCALLY HIGH AND STEEP
WAVE FACES. CONDITIONS SHOULD IMPROVE INTO DAYBREAK SUNDAY WHEN
FLAGS WILL LIKELY LOWER AND WINDS SHARPLY TAPER OFF.
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...HIGH PRESSURE WILL SETTLE OVER THE SOUTHEAST
ON SUN WITH A NW-W WIND 10 TO 15 KTS TO START THE DAY. AS HIGH
SHIFTS CLOSER OVER HEAD THE WINDS WILL LIGHTEN ALLOWING A SEA
BREEZE TO DEVELOP BY AFTN. WINDS SHOULD COME AROUND TO THE S TO SW
IN THE AFTERNOON BUT OVERALL EXPECT SEAS TO DIMINISH TO 3 FT OR
LESS BY THE END OF THE DAY WITH LIGHT AND VARIABLE WINDS. A LIGHT
RETURN FLOW WILL SET UP HEADING INTO MON AS HIGH SHIFTS OFF SHORE.
WINDS WILL REMAIN 10 KTS OR LESS WITH SEAS LESS THAN 3 FT MOST
WATERS.
LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 AM SATURDAY...A SLIGHTLY BETTER DEFINED SOUTHEASTERLY
FLOW WILL DEVELOP LATE TUES THROUGH WED AS GRADIENT BEGINS TO
TIGHTEN BETWEEN HIGH PRESSURE OFF SHORE AND NEXT SYSTEM
APPROACHING FROM THE NORTHWEST. WINDS WILL START OUT S AROUND 10
KTS TUES AND WILL REACH UP AROUND 15 KTS BY LATE WED. EXPECT
SLIGHT INCREASE IN WINDS AND SEAS NEAR SHORE IN AFTN SEA BREEZE.
OTHERWISE SEAS WILL START OUT LESS THAN 3 FT AND WILL INCREASE
SLIGHTLY HEADING INTO WED IN RESPONSE TO TIGHTENED GRADIENT FLOW
OUT OF THE SOUTH. MAY SEE SEAS REACH 3 TO 5 FT WED NIGHT IN
SOUTHERLY PUSH.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
AMZ254-256.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR AMZ250-252.
&&
SYNOPSIS...MJC/REK
NEAR TERM...REK/RAN
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...JDWHazardous weather outlook, Apr 16, 11:31 AM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1231 PM EDT SAT APR 16 2011
NCZ087-096-099-SCZ017-023-024-032-033-039-171645-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
1231 PM EDT SAT APR 16 2011
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
...DANGEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...
A STRONG COLD FRONT APPROACHING THE REGION...WILL BRING SEVERE
THUNDERSTORMS TO SOUTHEAST NORTH CAROLINA...AND NORTHEAST SOUTH
CAROLINA THIS AFTERNOON AND EARLY THIS EVENING.
WIND DAMAGE MAY RESULT FROM THE STORMS...AND ATMOSPHERIC ROTATION
COULD LEAD TO ISOLATED TORNADOES ACROSS THE AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED IN ADVANCE OF A LINE OF THUNDERSTORMS
THAT WILL CROSS THE AREA THIS AFTERNOON INTO THE EVENING HOURS.
KEEP SAFE AND CHECK THE LATEST WEATHER AND RADAR TRENDS THROUGH
THE AFTERNOON AND EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ254-256-171645-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1231 PM EDT SAT APR 16 2011
...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
TORNADO WATCH.
SMALL CRAFT ADVISORY. WINDS SOUTH-SOUTHEAST 20 TO 30 KNOTS WITH
GUSTS TO 35 KNOTS IN THE LATE AFTERNOON TO EARLY EVENING. SEAS
PEAKING AT 7 TO 10 FEET THIS EVENING.
A COLD FRONT WILL BRING SEVERE THUNDERSTORMS TO THE WATERS THIS
AFTERNOON TO EARLY EVENING. SPECIAL MARINE WARNINGS ARE LIKELY FOR
WIND GUSTS OVER 50 KT AND ISOLATED STRONG WATERSPOUTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-171645-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1231 PM EDT SAT APR 16 2011
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
TORNADO WATCH.
SMALL CRAFT ADVISORY. WINDS SOUTH-SOUTHEAST 20 TO 30 KNOTS WITH
GUSTS TO 35 KNOTS IN THE LATE AFTERNOON TO EARLY EVENING. SEAS
PEAKING AT 7 TO 10 FEET THIS EVENING.
A COLD FRONT WILL BRING SEVERE THUNDERSTORMS TO THE WATERS THIS
AFTERNOON TO EARLY EVENING. SPECIAL MARINE WARNINGS ARE LIKELY FOR
WIND GUSTS OVER 50 KT AND ISOLATED STRONG WATERSPOUTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ097-100-101-SCZ034-046-171645-
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
1231 PM EDT SAT APR 16 2011
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
TORNADO WATCH.
MODERATE RISK OF RIP CURRENTS.
A STRONG COLD FRONT APPROACHING THE REGION...WILL BRING SEVERE
THUNDERSTORMS TO SOUTHEAST NORTH CAROLINA...AND NORTHEAST SOUTH
CAROLINA THIS AFTERNOON AND EARLY THIS EVENING.
WIND DAMAGE MAY RESULT FROM THE STORMS...AND ATMOSPHERIC ROTATION
COULD LEAD TO ISOLATED TORNADOES ACROSS THE AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED IN ADVANCE OF A LINE OF THUNDERSTORMS
THAT WILL CROSS THE AREA THIS AFTERNOON INTO THE EVENING HOURS.
KEEP SAFE AND CHECK THE LATEST WEATHER AND RADAR TRENDS THROUGH
THE AFTERNOON AND EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
31
In the hours before
Special weather statement, Apr 16, 12:16 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
116 PM EDT SAT APR 16 2011
NCZ099-SCZ034-161745-
COLUMBUS-HORRY-
116 PM EDT SAT APR 16 2011
...A STRONG THUNDERSTORM OVER CENTRAL HORRY COUNTY...
AT 113 PM EDT...A STRONG THUNDERSTORM WAS...OVER HICKORY GROVE...OR
IN THE VICINITY OF ADRIAN...MOVING NORTHEAST AT 45 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
45 MPH AND OCCASIONAL LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...RED HILL...
ADRIAN...ALLSBROOK...BAYBORO...CHERRY GROVE...GORETOWN...GREEN
SEA...HICKORY GROVE...HOMEWOOD AND HORRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3427 7896 3401 7865 3374 7900 3392 7926
DCH
Strong Wind, Bladen
- When
- April 16, 1:20 PM EST
- Where
- Bladen forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.614, -78.563 (the zone’s center; the record gives no point)
A tree was blown down on Williams Street in Elizabethtown.
Strong Wind, Bladen
- When
- April 16, 1:20 PM EST
- Where
- Bladen forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.614, -78.563 (the zone’s center; the record gives no point)
Several trees were blown down in Dublin.
Strong Wind, Bladen
- When
- April 16, 1:20 PM EST
- Where
- Bladen forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.614, -78.563 (the zone’s center; the record gives no point)
Strong wind gusts blew two trees down onto power lines in Bladenboro.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Carolina, April 16, 20118 deaths · 304 injured · $329 million · EF3 · 16 events
- Tornadoes and Hail in North Carolina, April 16, 201112 deaths · 66 injured · $6.4 million · EF3 · 9 events
- Tornadoes and Hail in North Carolina, April 16, 2011192 injured · $46 million · EF3 · 34 events
- Tornadoes and Hail in Virginia, April 16, 20112 deaths · 29 injured · $16 million · EF3 · 35 events
- Tornadoes and Hail in North Carolina, April 16, 20114 deaths · $8.8 million · EF2 · 13 events
- Flash Flooding and Flooding in Virginia, April 16 to 17, 20112 deaths · $30,000 · 15 events
- Avalanche in Wyoming, April 16, 20112 deaths · 1 event
- Coastal Flood in New Jersey, April 16 to 17, 20111 death · $1.5 million · 4 events
- Flash Flooding in West Virginia, April 16, 20111 death · $50,000 · 4 events
- Tornadoes and Hail in South Carolina, April 16, 20113 injured · $482,000 · EF1 · 21 events
- Tornadoes and Hail in Virginia, April 16, 2011$2.3 million · EF0 · 36 events
- Tornadoes and Hail in South Carolina, April 16, 2011$401,000 · EF1 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297984, 297985, 297986.